Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Sub-bundles of the complexified tangent bundle


Authors: Howard Jacobowitz and Gerardo Mendoza
Journal: Trans. Amer. Math. Soc. 355 (2003), 4201-4222
MSC (2000): Primary 57R22, 58J10; Secondary 35F05, 35N10
DOI: https://doi.org/10.1090/S0002-9947-03-03350-6
Published electronically: June 10, 2003
MathSciNet review: 1990583
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study embeddings of complex vector bundles, especially line bundles, in the complexification of the tangent bundle of a manifold. The aim is to understand implications of properties of interest in partial differential equations.


References [Enhancements On Off] (What's this?)

  • 1. Andreotti, A. and Hill, C. D., Complex characteristic coordinates and tangential Cauchy-Riemann equations, Ann. Scuola Norm. Sup. Pisa, Sci. Fis. Mat. 26 (1972), 299-324. MR 57:717
  • 2. Baouendi, M. S., Chang, C. H., and Treves, F., Microlocal hypoanalyticity and extension of CR functions, J. Differential Geom. 18 (1983), 331-391. MR 85h:32030
  • 3. Bott, R., On a topological obstruction to integrability, in: Global Analysis, Proc. Sympos. Pure Math. 16, Amer. Math. Soc. (1970), 127-131. MR 42:1155
  • 4. Bott, R. and Tu, L. W., Differential forms in algebraic topology, Springer-Verlag, Berlin, Heidelberg, New York, 1982. MR 83i:57016
  • 5. Brunella, M. On transversely holomorphic flows. I, Invent. Math. 126 (1996), 265-279. MR 97j:58121
  • 6. Cadek, M. and Vanzura, J., On complex structures in $8$-dimensional vector bundles, Manuscripta Math. 95 (1998), 323-330. MR 98m:57034
  • 7. -, On $2$-distributions in $8$-dimensional vector bundles over $8$-complexes, Colloq. Math. 70 (1996), 25-40. MR 96k:57021
  • 8. Chern, S. S., An elementary proof of the existence of isothermal parameters on a surface, Proc. Amer. Math. Soc. 6 (1955), 771-782. MR 17:657g
  • 9. Ghys, É., On transversely holomorphic flows. II, Invent. Math. 126 (1996), 281-286. MR 97j:58122
  • 10. Heaps, T., Almost complex structures on eight and ten-dimensional manifolds, Topology 9 (1970), 111-119. MR 41:9283
  • 11. Hirzebruch, F. and Hopf, H., Felder von Flächenelementen in $4$-dimensionalen Mannigfeltigkeiten, Math. Ann. 136 (1958), 156-172. MR 20:7272
  • 12. Hsiung, C., Almost complex structures and complex structures, Series in Pure Mathematics, Vol. 20, World Scientific Publishing Co., Singapore, 1995. MR 96j:53033
  • 13. Husemoller, D., Fibre Bundles, third edition, Springer-Verlag, Berlin, Heidelberg, New York, 1993. MR 94k:55001
  • 14. Jacobowitz, H., Global Mizohata Structures, J. Geom. Anal. 3 (1993), 153-193. MR 94c:58190
  • 15. -, Transversely holomorphic foliations and CR structures, VI Workshop on Partial Differential Equations, Part I (Rio de Janeiro, 1999), Mat. Contemp. 18 (2000), 175-194. MR 2002f:32061
  • 16. Kervaire, M., A note on obstructions and characteristic classes, Amer. J. Math. 81 (1959), 773-784. MR 21:6585
  • 17. MacPherson, R., Singularities of vector bundle maps, Proceedings of Liverpool Singularities Symposium, I (1969/70), pp. 316-318. Lecture Notes in Math., Vol. 192, Springer-Verlag, Berlin, 1971. MR 43:4055
  • 18. -, Generic vector bundle maps. Dynamical Systems, Proc. Sympos., Univ. Bahia, Salvador, 1971, pp. 165-175, Academic Press, New York, 1973. MR 49:3962
  • 19. Mello, M. H. de P. L., Two-plane sub-bundles of nonorientable real vector-bundles, Manuscripta Math. 57 (1987), 263-280. MR 88c:55020
  • 20. Massey, W. S. On the Stiefel-Whitney classes of a manifold, Amer. J. Math. 82 (1960), 92-102. MR 22:1918
  • 21. Mendoza, G. A., Elliptic structures, Multidimensional complex analysis and partial differential equations (São Carlos, 1995), Contemp. Math. 205 (1997), 219-234. MR 98c:32041
  • 22. Milnor, J. and Stasheff, J., Characteristic Classes, Princeton University Press, 1974. MR 55:13428
  • 23. Peterson, F., Some remarks on Chern classes, Ann. Math. 69 (1959), 414-420. MR 21:1593
  • 24. Shulman, H., Secondary obstructions to foliations, Topology 13 (1974), 177-183. MR 49:9855
  • 25. Steenrod, N., Topology of fiber bundles, Princeton University Press, 1951 (ninth printing, 1974). MR 12:522b
  • 26. Thomas, E., Fields of tangent $2$-planes on even dimensional manifolds, Ann. Math. (2) 86 (1967), 349-361. MR 35:3699
  • 27. -, Fields of tangent $k$-planes on manifolds, Invent. Math. 3 (1967), 334-347. MR 36:903
  • 28. -, Complex Structures on Real Vector Bundles, Amer J. Math. 89 (1967), 887-908. MR 36:3375
  • 29. -, Secondary obstructions to integrability. Dynamical systems (Proc. Sympos., Univ. Bahia, Salvador, 1971), pp. 655-661, Academic Press, New York, 1973. MR 49:8035
  • 30. Treves, F., Hypo-analytic Structures: Local Theory, Princeton University Press, 1992. MR 94e:35014
  • 31. Turaev, V., Torsion invariants of $\mathrm{Spin}^c$-structures on 3-manifolds, Math. Res. Lett. 4 (1997), 679-695. MR 98k:57038
  • 32. Wood, J. W., Foliations on $3$-manifolds, Ann. Math. (2) 89 (1969), 336-358. MR 40:2123

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57R22, 58J10, 35F05, 35N10

Retrieve articles in all journals with MSC (2000): 57R22, 58J10, 35F05, 35N10


Additional Information

Howard Jacobowitz
Affiliation: Department of Mathematics, Rutgers University, Camden, New Jersey 08102
Email: jacobowi@camden.rutgers.edu

Gerardo Mendoza
Affiliation: Department of Mathematics, Temple University, Philadelphia, Pennsylvania 19122
Email: gmendoza@math.temple.edu

DOI: https://doi.org/10.1090/S0002-9947-03-03350-6
Keywords: Complexified tangent bundle, hypo-complex vector fields, Chern class, CR structure, characteristic points
Received by editor(s): September 18, 2002
Received by editor(s) in revised form: February 27, 2003
Published electronically: June 10, 2003
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society